MAUDE Adverse Event Report: ST PAUL BCI WW1000 PULSE OXIMETER

ST PAUL BCI WW1000 PULSE OXIMETER
Model Number WW1000A1EN
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.It was visually inspected, and it was in good condition with no damage or defects noted.Functional test sp02 was performed on the returned device with the customer?s sensor (which was not the sensor of concern); as well as, with the manufacture?s test-sensor.Both values were valid, no difference was found, stable readings as expected.The investigation could not confirm the problem in this case because the unit was not tested using a ww3078 ear probe the customer was concerned about.Previous investigation of the same issue on prior complaint confirmed the ear probes to be malfunctioning and causing erratic reading but the ww1000's spectro2 are operating as intended when spo2 probes other than ear probes are used.This was a known failure- malfunctioning ear probes as result of photodetector's sensitivity to noises causing erratic readings; and is isolated to the use of ww3078 / v3078 ear probes with the monitor.A non-conforming event has been elevated.A device history record review (dhr) was not applicable in this case because the defective ww3078 ear probe is not evaluated or tested in any way during the manufacturing process at this manufacturer and the ww3078 manufacturing records are retained by the supplier at their manufacturing site and are not readily available for review.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that the device had erratic reading with three main issues: the size of the ear probe was too big and proved difficult to position properly.Ear and finger readings were at least 2 percent different, new pleth was tried, but to no avail.Several devices in the community team same had the same issue.The readings did not marry up with those taken using the ward high dependency monitor ear pleths.No patient injury was reported.

Brand Name
BCI WW1000 PULSE OXIMETER
Common Device Name
OXIMETER
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15445136
Report Number3012307300-2022-19587
Device Sequence Number4729227
Product Code DQA
UDI-Device Identifier30843418000283
UDI-Public30843418000283
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWW1000A1EN
Device Catalogue NumberWW1000A1EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown